Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 24, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 26, 2016, 12:27 PM CDT for Buena Vista County, Clay County, Iowa. It took effect at May 29, 2016, 7:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 12:27 PM CDT (17:27 UTC)
- In effect from
- May 29, 2016, 7:00 AM CDT
- Expired
- May 27, 2016, 12:27 PM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buena Vista County, IA, Clay County, IA
The radar
The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 17.75 ft at May 28, 2016, 12:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
006
WGUS43 KFSD 261727
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1227 PM CDT THU MAY 26 2016
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-272127-
/O.NEW.KFSD.FL.W.0024.160529T1200Z-000000T0000Z/
/LNNI4.1.ER.160529T1200Z.160530T0600Z.000000T0000Z.NO/
1227 PM CDT THU MAY 26 2016
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River At Linn Grove.
* from Sunday morning until further notice.
* At 12PM Thursday the stage was 17.6 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by 7 AM Sunday and crest near
18.3 feet by Monday May 30.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
LNNI4 18.0 17.60 Thu 12 PM 18.3 Mon 1 AM
MG1 follow-up statement
369
WGUS83 KFSD 271506
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 AM CDT FRI MAY 27 2016
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River At Linn Grove
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-281906-
/O.EXT.KFSD.FL.W.0023.000000T0000Z-160531T1800Z/
/SPWI4.1.ER.160525T1510Z.160529T1200Z.160530T1800Z.NO/
1006 AM CDT FRI MAY 27 2016
The Flood Warning continues for
The Little Sioux River At Spencer.
* Until Tuesday afternoon.
* At 9AM Friday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Friday
May 27.
* Forecast...The river will crest near 10.3 feet by Sunday May 29.
The river will fall below flood stage Monday May 30.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-271536-
/O.CAN.KFSD.FL.W.0024.000000T0000Z-160527T1506Z/
/LNNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 AM CDT FRI MAY 27 2016
The Flood Warning is cancelled for
The Little Sioux River At Linn Grove.
* At 9AM Friday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.9 feet
around 1 AM Monday.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
SPWI4 10.0 10.03 Fri 9 AM 10.3 Sun 7 AM
LNNI4 18.0 17.72 Fri 9 AM 17.9 Mon 1 AM
TRMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 26, 5:48 AM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, May 26, 5:48 AM CDT, 6 hours 39 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 548 AM CDT THU MAY 26 2016 .SHORT TERM...(Today and Tonight) Issued at 340 AM CDT Thu May 26 2016 An MCS exiting the far eastern cwa very early this morning with more energy not too far away. While most of the morning and afternoon hours will likely be fairly quiet, there will be a small chance for showers and thunderstorms over mainly the Missouri River corridor into northwest Iowa. This is in response to upper level energy lifting northeast from Colorado and New Mexico. Some effects from this are being seen in western and central Nebraska with scattered showers and isolated thunderstorms. While this activity is likely to wane as it lifts northeast, the upper level support will gradually increase through the afternoon and may spark some showers and thunderstorms. However with the deeper moisture and instability bottled up to the south the better threat for thunderstorms will likely hold off until the main upper level support moves north from late evening into the overnight hours. While there will be some potentially better instability in the afternoon the chance for thunderstorms will be a bit more conditional as thunderstorm development is more in question. Will keep mainly chance pops south of Interstate 90 through the afternoon. Went ahead an increased the chance for rain and thunderstorms as well as QPF overnight as the models hinting that while the better instability and severe threat will be to the south in the afternoon and early evening, as the main wave lifts north overnight the low level jet will increase substantially with the main focus looking to take place along and west of Interstate 29. This was the reason for increasing QPF in these locations as PWAT values might be close to 1.25" to 1.50". Otherwise another warm day without too much wind...highs mainly upper 70s to lower 80s. Lows Thursday night not too different from this morning with mid 50s to lower 60s. .LONG TERM...(Friday through Wednesday) Issued at 340 AM CDT Thu May 26 2016 Active pattern continues into the extended. Short wave train is expected to lift from southwest to northeast on Friday. Leading wave is focused across central South Dakota during the daytime hours...and have concentrated highest pops across the western portions of the forecast area. Still have chance pops across the east for potential for scattered activity. Not an overly strong capping inversion, but very steep lapse rates from 750-500 mb leads to moderate instability aloft. Marginal severe threat on SPC seems fairly accurate with bulk shear values of 30-45 knots. Fairly strong short wave is expected to lift northeast across the eastern half of the forecast area Friday night. Have maintained likely pops for this feature, and increased qpf closer to WPC guidance over allblend. Not a lot of wind shear across the region on Saturday, especially in the low levels, but with upper low hanging across the eastern half of the forecast area, could still see scattered showers and thunderstorms. With precipitable water values climbing above an inch throughout the day across the east, have raise qpf values closer to WPC guidance. Still steep lapse rates at and just below the hail growth zone, so could see some marginal hail with any activity that develops. Upper level ridging across the area on Sunday leads to a potential break in convection. The steep mid level lapse rates continue to result in instability aloft, but void of a trigger across the region beyond diurnal heating. As such, undercut pop guidance. Low level jet on Sunday night does not appear to be as strong as previous runs have suggest, and have begun to cut pops across the area Sunday night into Monday morning. Active pattern returns to the area on Monday as a series of short waves begin to train across the area Monday afternoon into Monday evening. Have raised pops over guidance Monday night into Tuesday as those appear to be particularly favorable times for precipitation. Active patter looks to continue into late next week, when large upper level low moves through the area. Still some timing differences on that whether it will be Thursday or Friday of next week. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 547 AM CDT Thu May 26 2016 While some patchy river valley fog will be possible through about 14z, mainly VFR conditions are expected through about 0z. After this thunderstorms will become an increasing threat with a few severe storms possible south of Interstate 90 this evening. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...08 LONG TERM...BT AVIATION...08
Hazardous weather outlook, May 26, 4:30 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 430 AM CDT THU MAY 26 2016 IAZ012>014-020>022-031-032-NEZ013-014-SDZ070-071-270930- SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-CLAY SD-UNION- 430 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. IF THEY CAN DEVELOP HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE DURING THE OVERNIGHT HOURS BUT THESE STORMS WILL LIKELY NOT BE SEVERE...BUT A FEW COULD PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL BRING PERIODIC THUNDERSTORMS TO THE REGION THROUGH THE FIRST HALF OF THE MEMORIAL DAY WEEKEND...SPECIFICALLY FRIDAY NIGHT AND SATURDAY. SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 400 PM. SDZ038>040-050-052>069-270930- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON- 430 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT THE BETTER CHANCE WILL BE FROM LATE EVENING INTO THE OVERNIGHT HOURS. WHILE A FEW OF THE STORMS COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH...HEAVY RAIN MAY BE THE BIGGER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL BRING PERIODIC THUNDERSTORMS TO THE REGION THROUGH THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A SEVERE THREAT...IF ANY...WOULD LIKELY BE EAST OF THE JAMES RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF STORMS THIS EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ001>003-MNZ071-072-080-081-089-090-097-098-270930- LYON IA-OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK- 430 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT THE BETTER CHANCE WILL BE FROM LATE EVENING INTO THE OVERNIGHT HOURS. WHILE A FEW OF THE STORMS COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH...HEAVY RAIN MAY BE THE BIGGER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL BRING PERIODIC THUNDERSTORMS TO THE REGION THROUGH THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A SEVERE THREAT...IF ANY...WOULD LIKELY BE EAST OF THE JAMES RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF STORMS THIS EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 26, 9:13 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 WSW PICKSTOWN 43.06N 98.56W
05/25/2016 M1.75 INCH GREGORY SD COCORAHS
&&
KJHLocal storm report, May 26, 9:27 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
927 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND GST MILFORD 43.33N 95.15W
05/26/2016 M69 MPH DICKINSON IA EMERGENCY MNGR
TIN ROOF ON SHED PEELED BACK
&&
KJHLocal storm report, May 26, 9:29 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG SPIRIT LAKE 43.42N 95.11W
05/26/2016 DICKINSON IA EMERGENCY MNGR
WAREHOUSE DAMAGED. REPORTED ON PEORIA AVE,
SPIRIT LAKE, IA
&&
KJHLocal storm report, May 26, 9:30 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG TERRIL 43.31N 94.97W
05/26/2016 DICKINSON IA EMERGENCY MNGR
TREE UPROOTED
&&
KJHLocal storm report, May 26, 9:32 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
932 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 4 NNE ORLEANS 43.50N 95.06W
05/26/2016 DICKINSON IA EMERGENCY MNGR
DAMAGE TO ROOF OF CABIN
&&
KJHLocal storm report, May 26, 10:08 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG TERRIL 43.31N 94.97W
05/26/2016 DICKINSON IA EMERGENCY MNGR
TREE UPROOTED
0907 PM HAIL SCOTLAND 43.15N 97.72W
05/25/2016 E1.25 INCH BON HOMME SD PUBLIC
1230 AM TSTM WND DMG 4 NNE ORLEANS 43.50N 95.06W
05/26/2016 DICKINSON IA EMERGENCY MNGR
DAMAGE TO ROOF OF CABIN
1230 AM TSTM WND DMG SPIRIT LAKE 43.42N 95.11W
05/26/2016 DICKINSON IA EMERGENCY MNGR
WAREHOUSE DAMAGED. REPORTED ON PEORIA AVE,
SPIRIT LAKE, IA
1228 AM TSTM WND GST MILFORD 43.33N 95.15W
05/26/2016 M69 MPH DICKINSON IA EMERGENCY MNGR
TIN ROOF ON SHED PEELED BACK
1146 PM TSTM WND GST SHELDON 43.18N 95.84W
05/25/2016 M59 MPH O'BRIEN IA AWOS
0957 PM TSTM WND DMG WAKONDA 43.01N 97.11W
05/25/2016 CLAY SD EMERGENCY MNGR
NUMEROUS LARGE BRANCHES DOWN
0940 PM HAIL 1 SSW YANKTON 42.88N 97.40W
05/25/2016 M1.00 INCH YANKTON SD PUBLIC
1250 AM TSTM WND GST 2 N JACKSON 43.65N 94.99W
05/26/2016 M58 MPH JACKSON MN AWOS
0819 PM HAIL FORESTBURG 44.02N 98.11W
05/25/2016 M1.00 INCH SANBORN SD PUBLIC
0745 PM HAIL 2 WSW PICKSTOWN 43.06N 98.56W
05/25/2016 M1.75 INCH GREGORY SD COCORAHS
0743 PM HAIL 4 W WAGNER 43.08N 98.38W
05/25/2016 M1.25 INCH CHARLES MIX SD TRAINED SPOTTER
0740 PM HAIL 2 N PICKSTOWN 43.10N 98.53W
05/25/2016 M1.75 INCH CHARLES MIX SD TRAINED SPOTTER
NORTH POINT CAMPGROUND
0710 PM HAIL BONESTEEL 43.08N 98.95W
05/25/2016 E1.00 INCH GREGORY SD TRAINED SPOTTER
0639 PM HAIL 6 ESE HERRICK 43.07N 99.08W
05/25/2016 M1.00 INCH GREGORY SD TRAINED SPOTTER
0637 PM HAIL 16 WNW WESSINGTON SPRIN 44.18N 98.87W
05/25/2016 E1.00 INCH JERAULD SD PUBLIC
&&
NWS SIOUX FALLS SD
IRIS SYSTEMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:24 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 51 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 48 min |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.